Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 218, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2004, 4:57 PM CDT for Holt County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 12, 2004, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:25 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122157 SVRLBF NEC089-122300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 457 PM CDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 600 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF ATKINSON...OR ABOUT 13 MILES NORTHWEST OF ONEILL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF ONEILL AROUND 520 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4275 9833 4278 9886 4227 9912 4218 9833 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:28 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 12, 2:28 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT MON JUL 12 2004 ...FORECAST CONCERNS TSTMS AND TEMPERATURES TONIGHT/THEREAFTER... .DISCUSSION... SHORT TERM... ATM IS IN A BEEFY STATE THIS AFTERNOON WITH COMPUTED LIS NEAR -10C. STRONG CAP AND RELATIVELY WEAK WINDS ALOFT SUGGEST THE POTENTIAL FOR AN ISOLATED SUPERCELL OR TWO. AREA OF GREATEST CONCERN IS FROM KTIF- KOFK AND NORTH WHERE THE CAP IS WEAKEST. FCST THE EVENING IS FOR ISOLD TSTMS ALONG OR EAST OF THE QUASI-STATIONARY FRONT DRAPED FROM KOGA TO KVTN. EXTENDED... BASIC FORECAST REMAINS THE SAME. TONIGHTS STORMS SEND THE FRONT SOUTH AND AN APCHG SHORTWAVE FIRES OFF A MCS LATE TUESDAY EVENING WHICH TRACKS ALONG THE FRONT. THE AFOREMENTIONED WEATHER PATTERN SEEMS TO BECOME THE CONSUMMATE FORECAST PROBLEM WEDNESDAY AND BEYOND AS WAVE AFTER WAVE RIPPLES ALONG OR NEAR THE 12C 700MB TEMPERATURE LINE. OVERALL THE H5 RIDGE RETREATS TOWARD THE SOUTHWESTERN U.S. WILL CONTINUE SLIGHT CHC TSTMS IN THE EXTENDED WITH GRADUAL COOL- DOWN IN THE MAX TEMPERATURES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 12, 2:04 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 204 PM CDT MON JUL 12 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 204 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT...NORTHEAST OF A LINE FROM VALENTINE TO BROKEN BOW. THE MAIN THREAT FROM STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY EVENING...AN UPPER LEVEL DISTURBANCE WILL MOVE FROM THE NORTHERN ROCKIES...THEN ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. AS THIS FEATURE COMBINES WITH ADEQUATE LOW LEVEL MOISTURE...WIDELY SCATTERED THUNDERSTORMS COULD INITIATE OVER THE ENTIRE OUTLOOK AREA...WITH THE BEST CHANCES NORTH OF HIGHWAY 2 FROM ANTIOCH...TO DUNNING...THEN EAST ALONG HIGHWAY 91 FROM DUNNING TO ERICSON. WITH WEAK SHEAR ALOFT...THUNDERSTORMS SHOULD BE OF THE NON SEVERE TYPE...HOWEVER AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED...LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OVER NORTH CENTRAL NEBRASKA. POWER
In the hours before
Local storm report, Jul 12, 4:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 E GROSS 42.95N 98.55W
07/12/2004 1.00 INCH BOYD NE CO-OP OBSERVER
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 60 min |
| Jul 12, 4:08 PM CDT | Tornado Warning | LBF | Boyd | 52 min |
| Jul 12, 4:58 PM CDT | Tornado Warning | LBF | Boyd | 62 min |
| Jul 12, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 12, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 61 min |
| Jul 12, 6:18 PM CDT | Tornado Warning | LBF | Holt | 42 min |
| Jul 12, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.